MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during the implantation of an intraocular lens (iol), the cartridge tip was observed broken/cracked.Reportedly, the lens was partially inserted in the eye and then removed.The surgeon did not want to advance the lens any further to prevent possible scratches on the lens.Additional information was received and it was confirmed that the lens was scratched.Reportedly, the incision was not enlarged and the patient was reported as having recovered.No further information was provided.This mdr is to record the lens.A separate report has been submitted for the cartridge.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was not returned.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6521302
Report Number9614546-2017-00324
Device Sequence Number19031924
Product Code HQL
UDI-Device Identifier05050474552258
UDI-Public(01)05050474552258(17)180405
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/05/2018
Device Model NumberZCT150
Device Catalogue NumberZCT150U255
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE 1MTEC30, LOT CB42772
Patient Age68 YR